Tennessee, 2014Damaging Wind in Tennessee, August 2, 2014
August 2, 2014 · NWS MRX · 1 event in 1 county or zone
A trough tracked across east Tennessee on the 2nd. A few thunderstorms developed during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough tracked across east Tennessee on the 2nd. A few thunderstorms developed during the afternoon hours. The strongest storm downed a few trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 2, 12:08 PM EST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 2, 12:08 PM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
108 PM EDT SAT AUG 2 2014
.AVIATION...
THROUGH THE AFTERNOON...CHA IS THE SITE MOST LIKELY TO SEE A
SHOWER OR THUNDERSTORM. CHANCES APPEAR HIGH ENOUGH TO WARANT A
TEMPO THERE FOR MVFR VIS/CIGS FOR THE NEXT FEW HOURS. THUNDERSTORMS
MAY OCCUR IN THE VICINITY OF CHA AS WELL. CHANCES APPEAR TOO LOW
TO MENTION AT TRI AND TYS...BUT CANNOT BE RULED OUT ENTIRELY. FOG
DEVELOPMENT WILL DEPEND ON IF THE TAF SITES SEE RAIN THIS
AFTERNOON/EVENING. WILL HAVE JUST MVFR FOG AT TRI FOR NOW...BUT
CONFIDENCE IS LOW AS THERE IS SOME MODEL GUIDANCE SHOWING DENSE
FOG.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS
Hazardous weather outlook, Aug 2, 3:26 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
426 AM EDT SAT AUG 2 2014
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-030830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
426 AM EDT SAT AUG 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...THUNDERSTORMS ON THE NORTHERN
CUMBERLAND PLATEAU MIGHT APPROACH SEVERE LEVELS THIS AFTERNOON AND
EARLY EVENING...WITH STRONG OUTFLOW WINDS AND SOME HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL PROBABLY NOT BE ASKED TO ACTIVATE...BUT ARE ASKED TO
RELAY ANY SIGNIFICANT WIND OR HAIL REPORTS TO THE NWS.
Thunderstorm Wind, Hamilton
- When
- August 2, 1:15 PM EST to 1:25 PM EST
- Where
- Hamilton County, Signal Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 35.130, -85.350
Law enforcement personnel reported a few trees downed by thunderstorm wind at Signal Mountain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in California, August 2 to 4, 201411 injured · $329,000 · 13 events
- Heat in Nevada, August 2, 20141 death · 1 event
- Wildfire in Idaho, August 2 to 14, 20143 injured · $2.3 million · 1 event
- Damaging Winds in Washington, August 2, 2014$3.3 million · 84 kt wind · 8 events
- Flash Flooding in Utah, August 2 to 5, 2014$2.9 million · 4 events
- Damaging Winds in Idaho, August 2, 2014$2.1 million · 56 kt wind · 3 events
- Hail in Nebraska, August 2, 2014$260,000 · 1 in hail · 5 events
- Flash Flooding and Hail in New York, August 2, 2014$145,000 · 1.5 in hail · 8 events
- Wildfire in California, August 2 to 31, 2014$200,000 · 1 event
- Flash Flood and Damaging Winds in West Virginia, August 2, 2014$51,000 · 50 kt wind · 9 events
- Flash Flooding in Ohio, August 2, 2014$45,000 · 2 events
- Lightning Strike in Washington, August 2, 2014$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 531236.